Anyone taken Wellbutrin?

Mouse girl

Senior Member
Messages
498
Likes
1,214
I have depression but my anxiety is much worse, severe and disabling. I can't take SSRI drugs, I've tried micro doses decades ago as a doc said there was a theory that it can help the immune system. Even the tiniest doses gave me horrible anxiety but i didn't notice till i got off the meds. Tried some other drug for fibro and had a bad reaction to that too and that has a SSRI component from what I remember.

So, doc prescribed wellbutrin. I'm a bit afraid to try it as i live alone and i'm scared to risk what it could do considering my mental state of health which I think is the worst it's ever been in my life and I did have some dark years adjusting to this illness in the sickest years.
 

JES

Senior Member
Messages
1,208
Likes
2,872
Wellbutrin is much better tolerated than SSRI's based on anecdotal reports here and other ME/CFS forums. The main thing I noticed from it was a mild stimulant effect, a bit like caffeine or something similar. It also reduced my inflammatory ME/CFS symptoms, but that part stopped working within a week. For some it might worsen sleep. A dosage of 300 mg is likely too high to start with. Lots of ME/CFS patients start all drugs with a small dosage to be on the safe side.
 

Zebra

Senior Member
Messages
619
Likes
2,520
Location
Northern California
Hi, @Mouse girl

I agree with @JES that my current dose is way too high start out with. My initial dose was 150 mg.

The only side effects I remember occurred with start-up and then faded away.

I recall feeling a bit jittery (like having too much caffeine), a slight tremor in my hands, and difficulty falling asleep.

I want to stress that these things faded over time, and your doctor can prescribe a short-term sleeping aid if the medication disturbs your sleep at first.

I, too, am very sensitive to medications, particularly those that work on the central nervous system. I have been on Wellbutrin for many, many years, with zero problems.

I wish you the best of luck in finding whatever medication works for you!
 

Springbok1988

Senior Member
Messages
110
Likes
274
I used to take it for a couple years. Worked great for boosting energy and motivation. But I had to stop taking it when it started causing horrible nausea all of the sudden.
Be aware that Wellbutrin can actually increase anxiety.
 

Mouse girl

Senior Member
Messages
498
Likes
1,214
Thanks for all your imput. hmmmm......I wish there was a safe anxiety medication. I have ativan but it loses it effect very qwickly even though i don't take it often. I did notice that when i took it a bit more, lately, it seemed to cause bad depression the next day. Before i had this horrible time in my life with the worst anxiety and fear of my life, ativan didn't give me depression as i took it here and there to help me fall asleep and it was great for that. I have just a low dose or .5 mg and never took it everyday. Since i've had some very hard times, i tried xanax which helped a few years ago with a hard situation but i noticed depression the next day. this time around, having horrific anxiety for most of the year and the last few months just the worst ever, xanax didn't even help me fall asleep where it really would knock me out a couple of years ago. when i'm so over worn, the anxiety comes on too for me, so i have a tripple whammy going on. lordy, don't know what to do about meds.
 

Mouse girl

Senior Member
Messages
498
Likes
1,214
Thanks for that link. I may try some of these things. Unfortunately, my anxiety that is going on now, is situational, so not sure how well these may work. I did try flaxseed oil in the past and I didn't tolerate it. but i'm really curious about the amino acid.
 

junkcrap50

Senior Member
Messages
1,187
Likes
2,640
I take both Wellbutrin and Venlafaxine. Wellbutrin effects wore off after 3-4 months, but Venlafaxine is shown to work long term for anxiety and seems to be helping me still after 6 months.

HTH!
Same, but venlafaxine improved my mood and malaise. Do you know why you're still taking Wellbutin? I mean, have you discussed stopping it? I'm still on mine, but it stopped working after 3-4 weeks. Not sure if it's good to stay on it, or should go off it, or when to consider stopping it.
 

Mouse girl

Senior Member
Messages
498
Likes
1,214
I ordered the NAG and one of the probiotics you suggested @Hip . I am suffering from extreme loss, grief, trauma and PTSD and probably other things I can't remember or articulate. I also got really bad advice from my therapist that lead to this life blow up and emotional and physical breakdown. I normally don't listem to bad advice but i was extremely traumatised and vulnerable so I don't know if anything will really help but I"m trying. Nothing has worked for a year, it's only gotten worse with more on going stress and isolation. I've never felt so lost or alone or scared in my life. sorry to be so honest.
 
Messages
313
Likes
1,563
Location
USA
@Mouse girl I took Wellbutrin for a year for dopamine issues. It was a bad experience for me, as it was too stimulating and caused extreme anxiety, which led to such depression. I don't know why I kept it up for a whole year other than I kept hoping. It was nice when I quit. I would be afraid to take even one dose now.

If I remember correctly, I was taking 100 mg daily. I may have tried to increase. It's been a while, so I can't remember for sure.
 
Last edited: